Michael Jeng

Publication Details

  • Pseudotumor cerebri in two adolescents with acquired aplastic anemia JOURNAL OF PEDIATRIC HEMATOLOGY ONCOLOGY Jeng, M. R., Rieman, M., Bhakta, M., Helton, K., Wang, W. C. 2002; 24 (9): 765-768

    Abstract:

    A 13-year-old boy and a 16-year-old girl both presented with headaches and nausea after they were diagnosed with severe acquired aplastic anemia. Both patients had symptoms and signs consistent with the clinical syndrome of pseudotumor cerebri including headaches, nausea, papilledema, and elevated intracranial pressure. Both patients were treated with therapeutic lumbar puncture and acetazolamide, which relieved their symptoms. Acetazolamide dosage was given while the patients underwent an immunosuppressive regimen. We hypothesize that the pseudotumor cerebri in these two pediatric patients was the result of an increased production of cerebrospinal fluid in response to anemia and that the removal of fluid and treatment with acetazolamide appear to be helpful in such cases.

    View details for Web of Science ID 000179764700018

    View details for PubMedID 12468922

Stanford Medicine Resources:

Footer Links: